The Mood Cure Q & A Session

Jun 16, 2019

Q:  I have a question regarding the Mood Cure. I am going to be working the night shift (3 12 hour shifts together). Should I take my daytime supplements at the corresponding time at night? Or is that going to mess me up? 

A:  Good question.  I’d use melatonin if you need help to sleep in the day and your vitamins and minerals are ok at night, but not the aminos unless you’re really uncomfortable (e.g. if too sleepy to work, take tyrosine). 

  

Q:  I have some questions about the amino acids and their effect on acne? Since I started taking the aminos about 2 months ago, I’ve been having terrible hormonal acne on my chin. Are they related?? 

Is there anyone available to help me?? 

A:  We’ve never seen this reaction, but, as with any negative reaction to aminos: Stop all aminos and, when the acne clears, reintroduce them one at a time to see if any of them is problematic. 

  • Are you getting benefits from them?
  • Taking more than you need?
  • When you re-intro, take half your current dose – especially, if you tend to have negative reactions to supplements (some people can’t use any supplements)! 

Q:  Hi. Just have a quick question. I’ve read the mood and diet cures and have my neurotransmitters tested about every 6 mths. I work with a doc, but I’ve realized how challenging it is to keep them in balance (I take BHRT – I had TERRIBLE MENOPAUSE – and I have hypothyroid)… My question is this – what are your thoughts on homeopathic remedies for balancing neurotransmitters as opposed to going the amino and supplements route? Thanks! 

 A:  Retesting:  What kind of NT testing are you doing?  Urine testing is typically inaccurate (see my article here).  Amino work based on it is rarely thoroughly successful because of that. What are your responses?  I’ve never seen homeopathic remedies provide the same consistent and vivid results for all five brain dysfunctions. 

  

Q:  Hi Julia, I just finish read your book “the mood cure” and start to take 5htp a 50 mg 2 times a day for a few days, but I noticed it make me sick in the stomach, a little headache and when I take before night it makes me vigilant and difficult to fall asleep. Maybe Do I have to try tryptophan or saint john wort? Thank you very much for your support 

 A:  All your symptoms do occasionally result from 5-HTP.  Tryptophan never causes them.  Your sleep disturbance indicates you have high cortisol insomnia.  Please read the chapter on sleep and order a cortisol testing kit from my virtual clinic if you’d like.  All the best! 

Keep Reading

Effective Alternatives to Antidepressants

This set of curated posts is designed to remedy a critical information void for antidepressant users by providing updated information on the adverse effects of antidepressant drugs, as well as on how well the natural alternatives work, and on how to use them most effectively.

Read More